hmg asked in HealthWomen's Health · 1 decade ago

Irregular Birth Control doses + depression?

I have dealt with depression for almost 10 years now but the past couple of years it has been under control with no medication. I have been on birth control for several years (trinessa) with no problems until the last pill pack. I went out of town for Christmas and missed I think 3 or 4 days in a row. (whichever is one more day than where you can take 2 the next day and 2 the day after and be ok). So I wasn't sure what I was supposed to do and I think in the meantime I had my period but I wasn't for sure that's what it was so I continued to take my pills until the pack was done. Then since it happened to be the sunday after my period started, i just started a new pack with out the normal week off/placebos. I know that depression can be a 'side effect' of the pill, and since I have been on this new one I have been completely depressed/sensitive/anxious and irrational almost to the level where my depression was at its worst. Is this because of my erratic pill taking? (thisisreallylong)

Update:

Thanks for the quick answer. I guess I'm trying to find "proof" of this if anyone can point me to a website or something... I know my hormones being out of whack plus my previous history with the depression isn't a good combination... but I know when people say they are acting/feeling a certain way like with PMS sort of the same situation its kind of looked down upon. But I know it has to be something because there is such an extreme difference in just the past 3 weeks vs. the past few years of dealing with this.

1 Answer

Relevance
  • 1 decade ago
    Favorite Answer

    I would say "yes." It has caused an unbalance in your hormone levels. Since your body is already sensitive to depression, it is affecting you worse than someone who does not have to deal with depression.

Still have questions? Get your answers by asking now.